Alert archive / Alabama / Flash Flood Warnings in 2009
Flash Flood Warning 57, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Dec 12, 2009, 5:42 PM CST for Clarke County, Washington County, Alabama. It was in force for 108 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 12, 2009, 5:42 PM CST (23:42 UTC)
- Expired
- Dec 12, 2009, 7:30 PM CST
- In force
- 108 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarke County, AL, Washington County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 12, 6:55 PM CST | FLASH FLOOD | 10 Ne Jackson, AL | WATER COVERS ALLEN WALKER ROAD NEAR ALLEN ROAD. |
| Dec 12, 6:55 PM CST | FLASH FLOOD | 2 Nnw Walker Springs, AL | WATER COVERED ALLEN WALKER ROAD NEAR ALLEN ROAD. |
| Dec 12, 6:55 PM CST | FLASH FLOOD | 2 Sw Gainestown, AL | WATER COVERED GAINESTOWN ROAD AT CHESTANG HILL. |
| Dec 12, 6:55 PM CST | FLASH FLOOD | 5 Ne Jackson, AL | OVER 2 FEET OF WATER COVERING A PORTION OF CAMP MAUBILA ROAD IN ANTIOCH. |
| Dec 12, 6:55 PM CST | FLASH FLOOD | 5 Nnw Walker Springs, AL | CAMP MAUNILA ROAD CLOSED DUE TO WATER COVERING THE ROAD. OVER 2 FEET OF WATER COVERED A PORTION OF CAMP MAUBILA ROAD IN ANTIOCH. |
| Dec 12, 6:55 PM CST | FLASH FLOOD | Gainestown, AL | WATER COVERING GAINESTOWN ROAD AT CHESTANG HILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMOB 122342
FFWMOB
ALC025-129-130130-
/O.NEW.KMOB.FF.W.0057.091212T2342Z-091213T0130Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
542 PM CST SAT DEC 12 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF GROVE HILL AND JACKSON...
NORTHERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF CHATOM...
* UNTIL 730 PM CST
* AT 530 PM CST...COUNTY EMERGENCY MANAGEMENT AND THE PUBLIC
REPORTED HEAVY RAIN FELL EARLIER TODAY OVER THE AREA. RADAR SHOWS
ADDITIONAL HEAVY RAIN WILL MOVE NORTHEAST ACROSS THE AREA THIS
EVENING. SOME ROADS IN JACKSON...WINN AND LEROY HAVE STANDING WATER
ON THEM.
* VERY HEAVY RAIN WILL MOVE ACROSS OR NEAR...CHATOM...JORDAN AND
TIBBIE...LEROY AND JACKSON THIS EVENING...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLASH FLOODING TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3146 8762 3129 8789 3128 8844 3153 8845
3185 8766
$$1 follow-up statement
000
WGUS74 KMOB 130107
FFSMOB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
707 PM CST SAT DEC 12 2009
ALC025-129-130130-
/O.CON.KMOB.FF.W.0057.000000T0000Z-091213T0130Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AL-CLARKE AL-
707 PM CST SAT DEC 12 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR
SOUTHERN CLARKE AND EAST CENTRAL WASHINGTON COUNTIES...
AT 656 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
FROM HEAVY RAIN OVER PARTS OF THE WARNED AREA.
SEVERAL REPORTS OF FLOODING ON ROADS WERE REPORTED FROM THE JACKSON
AREA...INCLUDING GAINESTOWN ROAD AT CHESTANG HILL AND 2 FEET OF
WATER ON CAMP MAUVILLA ROAD NEAR ANTIOCH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINN...
WHATELY...PEACOCK...GROVE HILL...FULTON AND DICKINSON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLASH FLOODING TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3129 8809 3156 8829 3185 8766 3146 8762
3129 8789
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 4:10 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Dec 12, 4:10 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CST SAT DEC 12 2009
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...A WARM FRONT OVER THE GULF OF
MEXICO WILL LIFT NORTHWARD ACROSS THE REGION TONIGHT THROUGH EARLY
SUNDAY...WHILE A COLD FRONT APPROACHES FROM THE WEST. THE WARM FRONT
WILL ACT AS A LIFTING MECHANISM...AND COMBINED WITH SUPPORT FROM A SERIES
OF UPPER LEVEL DISTURBANCES...WILL RESULT IN THE CONTINUATION OF WIDESPREAD
RAIN AND EMBEDDED SHOWERS THROUGH THE EARLY EVENING HOURS TONIGHT.
AS THE WARM FRONT LIFTS NORTH AND THE COLD FRONT APPROACHES BY LATE
EVENING AND THE OVERNIGHT...THE AIRMASS WILL BECOME MORE UNSTABLE...
RESULTING IN A BETTER CHANCE OF EMBEDDED THUNDERSTORMS WITHIN THE
RAIN AREAS OF RAIN. 1 TO 2 INCHES OF RAIN WILL BE LIKELY ACROSS MUCH
OF THE REGION TONIGHT THROUGH SUNDAY...WITH LOCALIZED HIGHER AMOUNTS
POSSIBLE. THE WARM FRONT WILL LINGER OVER THE REGION SUNDAY INTO
MONDAY...WITH RAIN CHANCES CONTINUING. MILDER TEMPERATURES ARE
EXPECTED...WITH HIGHS IN THE LOW TO MID 70S AND LOWS WARMING INTO THE
UPPER 50S TO MID 60S BY MONDAY-MONDAY NIGHT. 12/DS
&&
.LONG TERM (TUESDAY THROUGH SATURDAY)...NO CHANGES MADE TO LONGER
TERM PART OF THE FCST. DISSIPATING BOUNDARY WILL REMAIN OVER THE
SOUTHEAST EARLY IN THE PERIOD...WITH A CONTINUED CHANCE OF SHOWERS. A
STRONGER COLD FRONT IS STILL EXPECTED TO SWEEP ACROSS THE AREA ON
TUESDAY...WITH A INCREASED CHANCE OF THUNDERSTORMS. COLDER AND DRIER
HIGH PRESSURE WILL BE BUILDING INTO THE REGION IN THE WAKE OF THIS
FRONT DURING THE LATER PART OF THE WEEK. 12/DS
&&
.AVIATION (18Z ISSUANCE)...LIFR CONDITIONS CONTINUE THROUGH MUCH OF
THE PERIOD AS A WARM FRONT SLOWLY APPROACHES FROM THE SOUTH. AHEAD
OF THE FRONT...AREAS OF RAIN WILL CONTINUE ALONG WITH PATCHY FOG DEVELOPING
LATE TONIGHT. 13/JC
&&
.MARINE...THE STRONG SURFACE HIGH OVER THE EAST CENTRAL STATES MOVES
OFF INTO THE ATLANTIC THROUGH TONIGHT AS A SURFACE LOW MOVES FROM
THE WESTERN GULF INTO THE CENTRAL GULF COAST STATES AND BRINGS A
WARM FRONT NORTHWARD FROM THE CENTRAL GULF AND THROUGH THE MARINE
AREA. STRONG EASTERLY WINDS AT 15 TO 20 KNOTS OVER THE AREA BECOME
SOUTHERLY TONIGHT AND DECREASE TO AROUND 15 KNOTS. A SOUTHERLY FLOW
WILL CONTINUE THROUGH EARLY TUESDAY AS ANOTHER LOW PRESSURE SYSTEM
DEVELOPS IN THE PLAINS AND MOVES NORTHEAST. THIS SYSTEM WILL BRING A
COLD FRONT ACROSS THE MARINE AREA TUESDAY AFTERNOON AND EVENING WITH
A STRONG NORTHERLY FLOW IN ITS WAKE. 13/JC
&&
.FIRE WEATHER...NO HEADLINES AS MOIST RAINY CONDITIONS CONTINUE. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 55 73 62 76 / 90 60 20 70
PENSACOLA 55 74 64 75 / 80 60 20 60
DESTIN 55 72 64 73 / 80 70 20 50
EVERGREEN 50 71 57 74 / 90 70 20 70
WAYNESBORO 50 69 54 75 / 100 50 20 80
CAMDEN 49 68 57 72 / 100 70 20 70
CRESTVIEW 53 74 57 76 / 80 70 20 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&Hazardous weather outlook, Dec 12, 6:00 AM CST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CST SAT DEC 12 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-131200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CST SAT DEC 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA .DAY ONE...TODAY AND TONIGHT PERIODS OF RAIN WILL CONTINUE OVER THE AREA THROUGH TONIGHT AS A LOW PRESSURE SYSTEM ADVANCES FROM THE NORTHWESTERN GULF AND MOVES A WARM FRONT NORTHWARD THROUGH THE AREA. ISOLATED EMBEDDED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED AT THIS TIME. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE SHOWERS AND THUNDERSTORMS WHICH MAY PRODUCE NUSIANCE PONDING OF WATER ON ROADWAYS AND LOY LYING AREAS. STRONG EASTERLY WINDS OVER THE MARINE AREA WILL BECOME SOUTHERLY AND DECREASE TONIGHT. THE STRONG WINDS MAY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. THE TOMBIGBEE RIVER OVER SOUTHWEST ALABAMA WILL REMAIN ABOVE FLOOD STAGE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ON MONDAY AND BECOME NUMEROUS MONDAY NIGHT AS A COLD FRONT APPROACHES FROM THE PLAINS. THE COLD FRONT WILL MOVE THROUGH THE AREA ON TUESDAY WITH SCATTERED TO NUMEROUS THUNDERSTORMS COMING TO AN END LATE TUESDAY NIGHT. SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED AT THIS TIME. STRONG OFFSHORE WINDS WILL FOLLOW IN THE WAKE OF THE FRONT AND SUBSIDE SOMEWHAT THROUGH FRIDAY. THESE STRONG WINDS MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. THE TOMBIGBEE RIVER OVER SOUTHWEST ALABAMA IS EXPECTED TO REMAIN ABOVE FLOOD STAGE THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT SHOULD NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 9:42 AM CST | Areal Flood Advisory | MOB | Mobile, Washington | 6 hr |
Nearby
Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.